How Can I Help My Partner With Lupus? + Rituximab

Hello, guys. My boyfriend (29 years) was diagnosed with Lupus more than one year ago. Week ago, we were told that pills are not heplful for him and that it is necessary to try Rituximab. So another roller coaster. I found so many helpful information here, but I still have two questions:

1. What side effects can we expect, especially right after infusion? I have an one week journey planned just two days after 1st one (to see my family) and I am absolutely scared to go. My boyfriend tells me he will be in work anyway, but I am still concerned. There is no one else to help us, because we moved to foreign country only few months before diagnosis.

2. How can I help him? I take care about our home, I cook every day, so he can save his energy and eat healthy, I organize trips to make him relaxed and I also understand that he needs time to accept that his life has rapidly changed. So I have these stuffs covered and I need to know what else could be helpful? What helps you to make this evil illness easier? I tried to make him do yoga, but he would not, because it is for women :D (in his absolutely wrong opinion, may I say).

Thank you so much for every advice!

6 Replies

oldestnewest
  • Don't worry so much for a start Danka.

    RTX doesn't affect most people in a bad way. I drive myself to & from infusions & apart from feeling a bit fluey after the second infusion I am feeling better than I have for years with no nasty side effects.

    So expect that he will feel fine...expecting side effects is not the way to approach this treatment. He will have the first infusion & if there are any problems they will be dealt with at the hospital. When he gets home he will probably feel as well as he did before the infusion. Ditto the second infusion two weeks later.

    Your aim should be to treat your boy friend in the same way you did before he was diagnosed. You don't want him to be worried that his diagnosis Is making you feel bad do you? He is not an invalid, he just has a condition to deal with,& I'm sure he will cope very well. Obviously be caring but one thing I have found with having an autoimmune disease is that I worry I am worrying those who care about me....so don't make a big deal of it!

    Go off on your trip to see your family without letting BF see you are feeling anxious....I'm sure he will manage fine whilst you are away.....& will be very happy to welcome you back after your week's vacations!

  • Thank you so much for this post. It really helped me a lot! And yes, you are completely right, I am very careful to not look worried, because I am aware that it could only lead him to not telling me about his troubles and feelings. Moreover, it would stress him and, well, that is the first thing he should not do. Just RTX news are only one week old for us, so I am in very searching mood. And I am not able to say how much your answer helped me :). Thank you!

  • I'm glad you understood what I was getting at. I was diagnosed 18 years ago & the one thing my first consultant told me was not to listen to other people's horror stories, but to wait & see how the meds affected me!

    I did that & I'm now as good as I can be.....I read the horror stories, but don't expect what happened to others to happen to me. So get BF to listen to his consultant & get on with living his life as well as he can.

    With you to help, I.m sure he'll get on very well.

    Bon voyage!

    AC

  • This is a very wise advice, thank you so much!

  • Hi danka , im in for second half of 3rd rituximab friday . After my first one i had awful gastritis pain and felt very weak for a week , the rheumy nurse thought it may have been due to the steroid so now I double dose Omeprazole to help stomach and they slow the infusion. I don't drive myself to it as i find i am very tired afterwards and i do tire easily for a 5 or so days . Do be aware that immunity is low and avoid where possible getting infections and if you do start to feel ill go to gp immediately. I hope all goes well and he starts to feel better soon, it took a number of weeks but i feel so much better on this treatment . Best wishes to you both , you are very caring xx

  • Thank you, everytime I read that someone feels better after this treatment, it makes me so happy!

You may also like...